Alert archive / North Carolina / Beach Hazards Statements in 2025
Beach Hazards Statement 51, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Aug 17, 2025, 8:24 PM EDT for 4 counties in North Carolina. It took effect at Aug 18, 2025, 4:30 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2025, 8:24 PM EDT (00:24 UTC)
- In effect from
- Aug 18, 2025, 4:30 AM EDT
- Expired
- Aug 18, 2025, 11:26 AM EDT
- In force
- 7 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Carteret County, NC, Dare County, NC, Hyde County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 61 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
239 WHUS42 KMHX 180024 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 824 PM EDT Sun Aug 17 2025 NCZ195-199-181230- /O.NEW.KMHX.BH.S.0051.250818T1100Z-250819T0000Z/ /O.CON.KMHX.SU.Y.0006.250819T1600Z-250822T0000Z/ /O.CON.KMHX.CF.A.0001.250819T1600Z-250822T0000Z/ West Carteret-Coastal Onslow- 824 PM EDT Sun Aug 17 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM EDT MONDAY THROUGH MONDAY EVENING... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 8 PM EDT THURSDAY... ...COASTAL FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH THURSDAY EVENING... * WHAT...For the Beach Hazards Statement, dangerous rip currents. For the High Surf Advisory, large breaking waves of 10 to 15 feet expected in the surf zone. For the Coastal Flood Watch, significant oceanside inundation above ground level likely in low-lying areas near shorelines and tidal waterways. * WHERE...West Carteret and Coastal Onslow Counties. * WHEN...For the Beach Hazards Statement, from 7 AM EDT Monday through Monday evening. For the High Surf Advisory, from noon Tuesday to 8 PM EDT Thursday. For the Coastal Flood Watch, from Tuesday afternoon through Thursday evening. * IMPACTS...Moderate to locally significant inundation above ground level is likely along the oceanside. Large waves will likely cause severe beach and coastal damage. Waves will likely severely damage dune structures in some areas. This will likely result in damage to property along the oceanside including some property located immediately behind dune structures. Actions should be taken to protect life and property. Very dangerous swimming and surfing conditions expected, as well as the wave action resulting in significant beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...This is expected to be a prolonged duration event, with the potential for roads along the immediate coast to be impassable at times, especially around times of high tide. Areas of greatest concern: North Topsail Beach to Atlantic Beach. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ NCZ196-203>205-181230- /O.NEW.KMHX.BH.S.0051.250818T1100Z-250819T0000Z/ /O.CON.KMHX.SU.Y.0006.250819T1600Z-250822T1200Z/ /O.CON.KMHX.CF.A.0001.250819T1600Z-250822T1200Z/ East Carteret-Northern Outer Banks-Ocracoke Island- Hatteras Island- 824 PM EDT Sun Aug 17 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM EDT MONDAY THROUGH MONDAY EVENING... ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 8 AM EDT FRIDAY... ...COASTAL FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH FRIDAY MORNING... * WHAT...For the Beach Hazards Statement, dangerous rip currents. For the High Surf Advisory, large breaking waves of 15 to 20+ feet expected in the surf zone. For the Coastal Flood Watch, significant oceanside inundation above ground level likely in low- lying areas near shorelines and tidal waterways. * WHERE...East Carteret County, and Northern Outer Banks, Ocracoke Island and Hatteras Island. * WHEN...For the Beach Hazards Statement, from 7 AM EDT Monday through Monday evening. For the High Surf Advisory, from noon Tuesday to 8 AM EDT Friday. For the Coastal Flood Watch, from Tuesday afternoon through Friday morning. * IMPACTS...Extreme beach and coastal damage is likely along the oceanside, resulting in a significant threat to life and property. Large dangerous waves will likely inundate and destroy protective dune structures. Severe flooding will likely extend inland from the waterfront causing flooding of many homes and businesses with some structural damage possible. Numerous roads will likely be impassable under several feet of water and vehicles will likely be submerged. Actions will need to be taken to protect life and property. Very dangerous swimming and surfing conditions expected, as well as the wave action resulting in significant beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...This is expected to be a prolonged duration event, with the potential for portions of NC-12 and secondary roads along the Outer Banks, in particular on Hatteras and Ocracoke Islands, to be impassable and/or inaccessible for several days due to significant wave run up. Minor soundside flooding will also be possible if stronger winds develop over the Pamlico Sound. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
2 follow-up statements
616 WHUS42 KMHX 180830 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 430 AM EDT Mon Aug 18 2025 NCZ195-199-182100- /O.CAN.KMHX.BH.S.0051.250818T1100Z-250819T0000Z/ /O.CON.KMHX.SU.Y.0006.250819T1600Z-250822T0000Z/ /O.CON.KMHX.CF.A.0001.250819T1600Z-250822T0000Z/ West Carteret-Coastal Onslow- 430 AM EDT Mon Aug 18 2025 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 8 PM EDT THURSDAY... ...COASTAL FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH THURSDAY EVENING... * WHAT...For the High Surf Advisory, large breaking waves of 7 to 12 feet expected in the surf zone. For the Coastal Flood Watch, significant oceanside inundation above ground level likely in low-lying areas near shorelines and tidal waterways. * WHERE...West Carteret and Coastal Onslow Counties. * WHEN...For the High Surf Advisory, from noon Tuesday to 8 PM EDT Thursday. For the Coastal Flood Watch, from Tuesday afternoon through Thursday evening. * IMPACTS...Moderate to potentially significant inundation above ground level along the oceanside. Large waves will likely cause severe beach and coastal damage. Waves will likely severely damage dune structures in some areas. This will likely result in damage to property along the oceanside including some property located immediately behind dune structures. Actions should be taken to protect life and property. Very dangerous swimming and surfing conditions expected, as well as the wave action resulting in significant beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...This is expected to be a prolonged duration event, with the potential for some roads along the immediate coast to be impassable at times, especially around times of high tide. Areas of greatest concern: North Topsail Beach to Atlantic Beach. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ NCZ196-203>205-182100- /O.EXT.KMHX.SU.Y.0006.250819T1600Z-250823T0400Z/ /O.EXT.KMHX.CF.A.0001.250819T1600Z-250823T0400Z/ /O.EXT.KMHX.BH.S.0051.250818T0830Z-250819T0000Z/ East Carteret-Northern Outer Banks-Ocracoke Island- Hatteras Island- 430 AM EDT Mon Aug 18 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...HIGH SURF ADVISORY NOW IN EFFECT FROM NOON TUESDAY TO MIDNIGHT EDT FRIDAY NIGHT... ...COASTAL FLOOD WATCH NOW IN EFFECT FROM TUESDAY AFTERNOON THROUGH FRIDAY EVENING... * WHAT...For the Beach Hazards Statement, dangerous rip currents. For the High Surf Advisory, large breaking waves of 15 to 20+ feet expected in the surf zone. For the Coastal Flood Watch, significant oceanside inundation above ground level likely in low- lying areas near shorelines and tidal waterways. * WHERE...East Carteret County, and Northern Outer Banks, Ocracoke Island and Hatteras Island. * WHEN...For the Beach Hazards Statement, through this evening. For the High Surf Advisory, from noon Tuesday to midnight EDT Friday night. For the Coastal Flood Watch, from Tuesday afternoon through Friday evening. * IMPACTS...Extreme beach and coastal damage is likely along the oceanside, resulting in a significant threat to life and property. Large dangerous waves will likely inundate and destroy protective dune structures. Severe flooding will likely extend inland from the waterfront causing flooding of many homes and businesses with some structural damage possible. Numerous roads will likely be impassable under several feet of water and vehicles will likely be submerged. Actions will need to be taken to protect life and property. Very dangerous swimming and surfing conditions expected, as well as the wave action resulting in significant beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...This is expected to be a prolonged duration event, with the potential for portions of NC-12 and secondary roads along the Outer Banks, in particular on Hatteras and Ocracoke Islands, to be impassable and/or inaccessible for several days due to significant wave run up and overwash. Minor soundside flooding will also be possible if stronger winds develop over the Pamlico Sound. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
893 WHUS42 KMHX 181526 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 1126 AM EDT Mon Aug 18 2025 NCZ196-203>205-190330- /O.CAN.KMHX.BH.S.0051.000000T0000Z-250819T0000Z/ /O.CON.KMHX.SU.Y.0006.250819T1600Z-250823T0400Z/ /O.CON.KMHX.CF.A.0001.250819T1600Z-250823T0400Z/ East Carteret-Northern Outer Banks-Ocracoke Island- Hatteras Island- 1126 AM EDT Mon Aug 18 2025 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO MIDNIGHT EDT FRIDAY NIGHT... ...COASTAL FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH FRIDAY EVENING... ...BEACH HAZARDS STATEMENT IS CANCELLED... * WHAT...For the High Surf Advisory, large breaking waves of 15 to 20+ feet expected in the surf zone. For the Coastal Flood Watch, significant oceanside inundation above ground level likely in low- lying areas near shorelines and tidal waterways. * WHERE...East Carteret County, and Northern Outer Banks, Ocracoke Island and Hatteras Island. * WHEN...For the High Surf Advisory, from noon Tuesday to midnight EDT Friday night. For the Coastal Flood Watch, from Tuesday afternoon through Friday evening. * IMPACTS...Extreme beach and coastal damage is likely along the oceanside, resulting in a significant threat to life and property. Large dangerous waves will likely inundate and destroy protective dune structures. Severe flooding will likely extend inland from the waterfront causing flooding of many homes and businesses with some structural damage possible. Numerous roads will likely be impassable under several feet of water and vehicles will likely be submerged. Actions will need to be taken to protect life and property. Very dangerous swimming and surfing conditions expected, as well as the wave action resulting in significant beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...This is expected to be a prolonged duration event, with the potential for portions of NC-12 and secondary roads along the Outer Banks, in particular on Hatteras and Ocracoke Islands, to be impassable and/or inaccessible for several days due to significant wave run up. Minor soundside flooding will also be possible if stronger winds develop over the Pamlico Sound. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ NCZ195-199-190330- /O.CON.KMHX.SU.Y.0006.250819T1600Z-250822T0000Z/ /O.CON.KMHX.CF.A.0001.250819T1600Z-250822T0000Z/ West Carteret-Coastal Onslow- 1126 AM EDT Mon Aug 18 2025 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 8 PM EDT THURSDAY... ...COASTAL FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH THURSDAY EVENING... * WHAT...For the High Surf Advisory, large breaking waves of 10 to 15 feet expected in the surf zone. For the Coastal Flood Watch, significant oceanside inundation above ground level likely in low-lying areas near shorelines and tidal waterways. * WHERE...West Carteret and Coastal Onslow Counties. * WHEN...For the High Surf Advisory, from noon Tuesday to 8 PM EDT Thursday. For the Coastal Flood Watch, from Tuesday afternoon through Thursday evening. * IMPACTS...Moderate to locally significant inundation above ground level is likely along the oceanside. Large waves will likely cause severe beach and coastal damage. Waves will likely severely damage dune structures in some areas. This will likely result in damage to property along the oceanside including some property located immediately behind dune structures. Actions should be taken to protect life and property. Very dangerous swimming and surfing conditions expected, as well as the wave action resulting in significant beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...This is expected to be a prolonged duration event, with the potential for roads along the immediate coast to be impassable at times, especially around times of high tide. Areas of greatest concern: North Topsail Beach to Atlantic Beach. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Aug 17, 7:29 PM EDT, 55 minutes earlier.
Area forecast discussion, Aug 17, 7:29 PM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
729 PM EDT Sun Aug 17 2025
.SYNOPSIS...
High pressure builds back into the area this weekend. Hurricane
Erin is expected to pass offshore, but significant coastal
impacts are likely mid to late week.
&&
.NEAR TERM /THROUGH MONDAY/...
As of 135 PM Sun...Pleasant day ongoing across eastern NC this
afternoon with weak mid-level troughing on the eastern periphery
of a broad ridge centered over the southern plains. At the
surface, weak ridge of high pressure is building into the region
from the west as stubborn area of low pressure continues to
linger well off the NC coast. This low is playing a role in our
lower than normal Tds (sitting in the mid to upper 60s),
entraining drier off the mid-Atlantic coast.
Dry weather continues this afternoon thanks to this dry air,
continuing into tonight with lows in the upper 60s to near 70 as
the offshore low finally begins to migrate eastward and surface
high crests over the region. Some spotty shallow fog is again
possible tonight, although the drier airmass will likely inhibit
anything more widespread.
&&
.SHORT TERM /MONDAY NIGHT THROUGH 6 PM MONDAY/...
As of 140 PM Sun...Cold front currently draped just south of
the Great Lakes is expected to migrate southward through the
mid- Atlantic and towards the Carolinas tomorrow morning ahead
of an embedded shortwave progressing through mid-level
northwesterlies over southeastern Canada. Deeper moisture is
expected to pool ahead of this boundary, as characterized by
PWATs jumping back north of 2" by Mon afternoon. Combined with
increasing instability north of 1500-2500 J/kg CAPE and
sufficient lift from the convergence along the frontal boundary
and diurnal sea breezes, at least iso to widely sct showers and
thunderstorms are probable. Shear is very weak (less than 10
kt), so cells will be slow moving and may pose a localized
flooding risk given favorable environment for heavy rainfall.
Highs climb into the low 90s. With Tds returning back into the
low to mid 70s, it will feel like 100-105 especially south of
Highway 70.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
As of 230 PM Sunday...
Key Messages:
- High pressure keeps the area mostly dry through early next week
- Hurricane Erin, which is still forecast to remain offshore,
will make its closest pass Wednesday/Thursday, with
significant coastal impacts
Tuesday...North/northeast flow will persist through the period,
but building heights and plenty of sunshine will send temps
into the mid-80s/low-90s. Diurnal seabreeze precip is possible
in the afternoon, but chances are relatively low (<30%) through
early next week.
Wednesday - Saturday...Hurricane Erin is forecast to remain well
offshore but make its closest pass to our coast late Wednesday/early
Thursday. The impacts from Erin are expected to be confined to
marine and coastal interests, but with a slight westward trend in
the track over the past 24 hours, confidence in hazardous conditions
has increased (see the TIDES/COASTAL FLOODING section for
details). If the track were to shift slightly more westward,
there is potential for the Outer Banks to see a brief period of
tropical storm force wind gusts. PoPs will be greater during
the second half of the week due to a cold front that's forecast
to drop across the mid- Atlantic Wed/Thur and then stall to our
south Fri/Sat. Behind the front, there's a signal for a brief
period of lower Tds falling into the 60s for some of the area.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
SHORT TERM /through 00z Tues/...
As of 730 PM Sun...VFR conditions continue to prevail over area
terminals this evening with weak high pressure centered to the
west. Relatively drier air is in place across ENC, with
dewpoints ranging from the upper 60s inland to near 70 along the
coast. This has kept skies clear for most of the day and is
expected to limit cloud cover overnight. Light northerly winds
will decouple tonight. While dry air should also limit any
widespread/dense fog potential, some shallow, patchy fog is
possible during the early morning hours. Coverage of any patchy
fog is expected to remain limited, however.
Dry conditions with fair weather Cu expected Monday morning
ahead of an approaching cold front. Enhanced convergence between
the cold front and sea breeze is expected to yield scattered
showers and thunderstorms Monday afternoon. Have introduced
PROB30 groups for all terminals after ~18Z Monday. Otherwise,
VFR conditions expected outside of any showers/thunderstorms
through 00Z Tuesday.
LONG TERM /Monday night through Thursday/...
As of 210 AM Sunday...High pressure will keep conditions mostly
dry through Tuesday with higher PoPs Wednesday-Thursday.
Predominantly N/NE winds will persist through the period with
stronger gusts (15- 20 kt) expected on Thursday as Hurricane
Erin makes its closest pass to our coast. A threat of fog and
low stratus will be possible each morning.
&&
.MARINE...
SHORT TERM /through Monday/...
As of 200 PM Sun...Persistent north to northeasterly winds
continue over area waters, sandwiched between weak high pressure
to the west and lingering offshore low to the east. Winds ease
overnight as low eventually departs offshore, but likely veer
northerly to easterly as backdoor cold front crosses the region
late Mon morning. Peak winds through the period reach no higher
than 15 kt, and wind-driven SCA headlines are unlikely. However,
stronger swell from TC Erin will likely begin to bleed into
offshore waters by Mon evening.
LONG TERM /Monday night through Thursday/...
As of 230 AM Sunday...Marine conditions will deteriorate
through Thursday as Hurricane Erin makes its closest pass to our
coast and brings gusty winds and powerful long period swell.
N/NE flow will increase from 10-20 kt on Monday to 20-30 kt with
gusts to 25-40 kt early Thursday. Seas will build from 4-6 ft
on Monday to 15-20+ ft at 15-17 seconds late Wednesday. Marine
conditions will be most treacherous across the coastal waters
between Oregon Inlet and Cape Lookout, but all waters will be
hazardous through the rest of the week. Wave heights and wind
gusts are subject to change and will be highly dependent on
Erin's exact track and intensity.
&&
.TIDES/COASTAL FLOODING...
As of 230 PM Sun...
Key Messages:
- Coastal Flood Watches and High Surf Advisories have been
issued for the coast, with potential for moderate to
significant coastal inundation and extensive beach erosion.
- Life threatening rip currents likely this week.
Strong long period swell associated with distant but powerful
Hurricane Erin will occur simultaneously with higher
astronomical tides, exacerbating coastal flooding threats along
the coast. Coastal flooding/ocean overwash is likely,
especially around high tide. Impacts are expected to start as
early as Tuesday, peak Wednesday into Thursday, and diminish
late week. While all area beaches are expected to see impacts, E
to SE facing beaches are most likely to see the strongest swell
and roughest surf zone conditions. Hatteras and Ocracoke
Islands could experience major coastal impacts, including
portions of Highway 12 and secondary roads which may become
impassable and/or inaccessible in places for several days.
Based on the current forecast track, flooding will mainly be
focused along the oceanside. However, if track shifts more
westward, there is potential for minor soundside flooding if
stronger winds develop over the Pamlico Sound.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Coastal Flood Watch from Tuesday afternoon through Thursday
evening for NCZ195-199.
High Surf Advisory from noon Tuesday to 8 PM EDT Thursday for
NCZ195-199.
Coastal Flood Watch from Tuesday afternoon through Friday
morning for NCZ196-203>205.
High Surf Advisory from noon Tuesday to 8 AM EDT Friday for
NCZ196-203>205.
MARINE...Small Craft Advisory from 2 AM Tuesday to 8 PM EDT Friday for
AMZ150.
Small Craft Advisory from 8 PM Monday to 8 PM EDT Friday for
AMZ152-154-156-158.
&&
SYNOPSIS...MHX
NEAR TERM...MS
SHORT TERM...MS
LONG TERM...CQD/OJC
AVIATION...OJC/ZC
MARINE...MS/OJC
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Aug 17, 2:36 PM EDT, 5 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 236 PM EDT Sun Aug 17 2025 NCZ029-044>047-079>081-090>092-094-193-194-198-181845- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 236 PM EDT Sun Aug 17 2025 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-205-181845- Northern Outer Banks-Hatteras Island- 236 PM EDT Sun Aug 17 2025 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM NOON TUESDAY TO 8 AM EDT FRIDAY... ...COASTAL FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Watch. High Surf Advisory. Strong long period swell from the distant Hurricane Erin is expected to peak midweek at a time of higher than normal astronomical tides, which could lead to significant coastal hazards, such as ocean overwash, beach erosion, and coastal flooding. Expect heightened rip current threat and deteriorating marine conditions through next week as well. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-204-181845- East Carteret-Ocracoke Island- 236 PM EDT Sun Aug 17 2025 ...HIGH SURF ADVISORY IN EFFECT FROM NOON TUESDAY TO 8 AM EDT FRIDAY... ...COASTAL FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Watch. High Surf Advisory. Strong long period swell from the distant Hurricane Erin is expected to peak midweek at a time of higher than normal astronomical tides, which could lead to significant coastal hazards, such as ocean overwash, beach erosion, and coastal flooding. Expect heightened rip current threat and deteriorating marine conditions through next week as well. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-199-181845- West Carteret-Coastal Onslow- 236 PM EDT Sun Aug 17 2025 ...HIGH SURF ADVISORY IN EFFECT FROM NOON TUESDAY TO 8 PM EDT THURSDAY... ...COASTAL FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Watch. High Surf Advisory. Strong long period swell from the distant Hurricane Erin is expected to peak midweek at a time of higher than normal astronomical tides, which could lead to moderate to locally significant coastal hazards, such as ocean overwash, beach erosion, and coastal flooding. Expect heightened rip current threat and deteriorating marine conditions through next week as well. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 2:51 PM EDT | Special Weather Statement | MHX | Hyde | 39 min |
| Aug 18, 4:31 PM EDT | Areal Flood Advisory | MHX | Beaufort, Craven, Jones, Pamlico | 3 hr |
| Aug 18, 4:42 PM EDT | Special Weather Statement | MHX | Washington | 48 min |
| Aug 18, 4:50 PM EDT | Storm Surge Watch | MHX | Carteret, Dare, Hyde | 18 hr |
| Aug 18, 4:50 PM EDT | Tropical Storm Watch | MHX | Carteret, Dare, Hyde | 18 hr |
| Aug 18, 4:52 PM EDT | Small Craft Advisory | MHX | 7 days | |
| Aug 18, 5:21 PM EDT | Special Weather Statement | MHX | Onslow | 39 min |
| Aug 18, 5:40 PM EDT | Areal Flood Advisory | MHX | Duplin, Jones, Lenoir, Onslow | 3 hr |
Nearby
Beach Hazards Statements in North Carolina, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.